Wyoming, 2003

Hail in Wyoming, June 1, 2003

June 1, 2003 · NWS CYS · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before the first event at Jun 1, 1:20 PM MST, 3 hours 8 minutes earlier.

Area forecast discussion, Jun 1, 1:20 PM MST, 3 hours 8 minutes before
ZCZC CYSWRKAFD ALL
TTAA00 KCYS 181738

AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
220 PM MDT SUN JUN 1 2003

SHORT TERM...MORNING ANAL SHOWS AREA UNDER W-NW FLOW AT 7/5H BUT
ABOVE THIS SW FLOW AS JET MAX CROSSES WY.  ALSO AT 2H AREA OF 50M
HEIGHT FALLS ALONG THE ROCKIES NORTH INTO CANADA.  THESE UPPER
FEATURES HAVE CAUSED AN AREA OF -TSRA ACROSS THE NORTHERN PORTION OF
THE CWA THIS MORNING.  SEVERAL SHORT WAVES DETECTED IN THE FLOW AT
7/5H. AT 8H BOUNDARY HAS MOVED BACK TO THE NORTH OVER LAST 24 HOURS.
SFC CHART HAS LOW IN EASTERN COLORADO WITH TROF IN EASTERN WY. 50
DEW POINTS REFLECTED AT BOTH SFC AND 8H IN PANHANDLE.

USING MESOETA FOR SHORT TERM SHOWS SHORT WAVE CROSSING CWA THIS
AFTERNOON AND EVENING. CONDITIONS FAVORABLE FOR SOME CONVECTIVE
ACTIVITY BUT THREAT OF SEVERE SEEMS TO BE DIMINISHING. WEAK SURFACE
HIGH PRESSURE BUILDS IN BEHIND SHORT WAVE FOR MONDAY.  BY MONDAY
EVENING SOME PVA IS SUGGESTED TO MOVE BACK INTO THE CWA SO MAY SEE
ISOLATED CONVECTIVE AT THAT TIME. THICKNESS PATTERN WOULD INDICATE
TEMPERATURES NEXT 36 HOURS SIMILAR TO WHAT THEY HAVE BEEN RUNNING.

LONG TERM...ACTIVE GENERALLY NORTHWESTERLY FLOW DURING EXTENDED
PERIOD. MODERATELY STRONG WAVE DROPPING THRU CWA LATE MON WITH
EVEN MORE SIGNIFICANT DYNAMICS FOR WED. 700 MB TEMPS DROP FROM
4-6C FROM 12 UTC WED-12 UTC/6 AM THU. AVN NOW HAS ABOUT 557 THICKNESS
ALONG WY/CO BORDER AT 6 AM THU AS OPPOSED TO JUST BELOW 552
ON SAT/S RUN. ENERGY WITH MID WEEK TROUGHS NOW APPEARS TO BE
SPLITTING...ESP THU AM NORTHERN UT/SOUTHEAST ID AREA. EUROPEAN
MODELS HAVE ACTIVE NORTHWESTERLY FLOW ALSO THRU WEEK WITH SOMEWHAT
DIFFERENT TIMING/INTENSITY OF FEATURES. GFS DRY FOR NEXT WEEKEND.

.CYS...
WY...NONE.
NE...NONE.

GRIFFITH/COX
Hazardous weather outlook, Jun 1, 9:17 AM MST, 7 hours 11 minutes before
NEZ001>003-019>021-054-055-WYZ059>070-021130-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
1017 AM MDT SUN JUN 1 2003

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEASTERN WYOMING AND THE
WESTERN NEBRASKA PANHANDLE.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORM AND RAINSHOWER ACTIVITY WILL CONTINUE TO INCREASE
DURING THE AFTERNOON AND EVENING HOURS.  CONDITIONS ARE FAVORABLE
FOR SOME OF THE STORMS THAT DEVELOP LATER TODAY TO PRODUCE SEVERE
WEATHER.  THE MAIN THREAT WOULD APPEAR TO BE LARGE HAIL INITIALLY
AND THEN DURING THE EVENING POSSIBLY MORE OF A DAMAGING WIND
SCENARIO.  THE BEST CHANCE OF SEVERE WEATHER WOULD BE AFTER 3 PM AND
SOUTH OF A LINE FROM DOUGLAS WYOMING TO ALLIANCE NEBRASKA.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

SLIGHTLY DRIER AND MORE STABLE AIR WILL PREVAIL ON MONDAY WITH ONLY
ISOLATED AND WEAK LATE DAY THUNDERSTORMS EXPECTED.  ON TUESDAY...
MOISTURE AND INSTABILITY WILL INCREASE AGAIN AHEAD OF A STRONGER
WEATHER SYSTEM MOVING DOWN FROM MONTANA.  SCATTERED THUNDERSTORMS ARE
EXPECTED TUESDAY AFTERNOON AND EVENING WITH A FEW POSSIBLY BECOMING
STRONG.  ONLY ISOLATED SHOWERS AND THUNDERSTORMS WILL FORM WEDNESDAY
IN THE WAKE OF TUESDAYS WEATHER SYSTEM.  ON THURSDAY...AN EVEN
STRONGER SYSTEM WILL BRING MUCH COOLER TEMPERATURES AND NUMEROUS
SHOWERS WITH IT.  THE AIR MASS SHOULD BE TOO COOL AND STABLE FOR ANY
THUNDERSTORMS ON THURSDAY.  DRY WEATHER WILL RETURN FOR THE START OF
THE WEEKEND.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON OVER SOUTHEAST
WYOMING AND THE SOUTHERN NEBRASKA PANHANDLE AFTER 3 PM.

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.

GRIFFITH

The radar

The Cheyenne radar (KCYS), 37 km away, was scanning. The volume nearest the first event began at 23:25 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Laramie

When
June 1, 4:28 PM MST to 4:34 PM MST
Where
Laramie County, 3 mi S of Burns
Measured
0.75 in hail
Reported by
TRAINED SPOTTER
Coordinates
41.150, -104.367

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Wyoming in 2003Every state in 2003This day in weather historyWarnings in Wyoming, June 2003

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5364016.